Advertisement

Letters in Mathematical Physics

, Volume 106, Issue 12, pp 1837–1847 | Cite as

Decomposition of (Co)isotropic Relations

  • Jonathan Lorand
  • Alan Weinstein
Article
  • 52 Downloads

Abstract

We identify 13 isomorphism classes of indecomposable coisotropic relations between Poisson vector spaces and show that every coisotropic relation between finite-dimensional Poisson vector spaces may be decomposed as a direct sum of multiples of these indecomposables. We also find a list of 13 invariants, each of which is the dimension of a space constructed from the relation, such that the 13-vector of multiplicities and the 13-vector of invariants are related by an invertible matrix over \({\mathbb{Z}}\). It turns out to be simpler to do the analysis above for isotropic relations between presymplectic vector spaces. The coisotropic/Poisson case then follows by a simple duality argument.

Keywords

linear relation duality symplectic vector space coisotropic relation 

Mathematics Subject Classification

Primary 18B10 Secondary 53D99 

Preview

Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.

References

  1. 1.
    Benenti S., Tulczyjew W.: Relazioni lineari simplettiche. Memorie dell’Accademia delle Scienze di Torino. 5, 71–140 (1981)MathSciNetGoogle Scholar
  2. 2.
    Li-Bland, D., Weinstein, A.: Selective categories and linear canonical relations. SIGMA 10, 100, 31 pages (2014)Google Scholar
  3. 3.
    Lorand, J., Weinstein, A.: (Co)isotropic pairs in Poisson and presymplectic vector spaces. SIGMA 11, 072, 10 pages (2015)Google Scholar
  4. 4.
    Roman, S.: Advanced Linear Algebra, 3rd edn. Springer, New York (2008)Google Scholar
  5. 5.
    Sergeichuk V.V.: Classification problems for systems of forms and linear mappings. Math. USSR Izvestiya. 31, 481–501 (1988)ADSMathSciNetCrossRefGoogle Scholar
  6. 6.
    Towber J.: Linear relations. J. Algebra. 19, 1–20 (1971)MathSciNetCrossRefMATHGoogle Scholar
  7. 7.
    Weinstein, A.: Categories of (co)isotropic linear relations. Preprint arXiv:1503.06240 (to appear in J. Symplectic Geom.)

Copyright information

© Springer Science+Business Media Dordrecht 2016

Authors and Affiliations

  1. 1.Department of MathematicsETH ZurichZurichSwitzerland
  2. 2.Department of MathematicsUniversity of CaliforniaBerkeleyUSA
  3. 3.Institute of MathematicsUniversity of ZurichZurichSwitzerland

Personalised recommendations